MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Catalog Number 211438
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The actual date of event is unknown.The date received by the manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: d4.Medical device lot #: 2293662 d4.Medical device expiration date: 31-aug-2026 d4.Unique identifier (udi) #: (b)(4) h4.Device manufacture date: 20-oct-2022.D4.Medical device lot #: 3304780 d4.Medical device expiration date: 31-aug-2027 d4.Unique identifier (udi) #: (b)(4) h4.Device manufacture date: 31-oct-2023.D4.Medical device lot #: 4142568 d4.Medical device expiration date: 29-feb-2028 d4.Unique identifier (udi) #: (b)(4) h4.Device manufacture date: 21-may-2024.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bbl¿ mueller hinton ii agar that insufficient and heterogenous growth of an unspecified number of patient samples has been observed across multiple batches since july 2024.The customer prepared the dehydrated culture media by sterilizing the base, adding 100ml of horse blood, adding 900 ml of water, and adjusting the ph to 7.20±0.2.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary - this memo is to summarize findings on your complaint related to bottle mueller hinton ii agar 500g, catalog number 211438, batch#¿s 2277799,2293622,3304780, and 4142568 complaint #(b)(4) for performance.Components are milled and blended (where required) and dispensed into containers.Following qc release, and based upon inventory demand, final packaging operations occur, which include dispensing into and labeling of final configurations, followed by transport to the distribution center.The complaint investigation included a review of the batch history record.The batch history record review indicated no discrepancies.All release testing was satisfactory.Release testing includes powder appearance, solubility, prepared plate appearance, ph, and growth performance with organisms listed on the certificate of analysis.The complaint trends were reviewed for a period covering 12 months.During that time, there have been no other complaints about this product for the defect in question.No returns or photos were received.Mueller hinton ii agar is made, tested and regulated under clsi and iso standards for susceptibility testing of microorganisms to antimicrobial agents by disc diffusion technique.Bd makes no claims to growth of bordetella or addition of horse blood to prepared media.There have been no changes to the base formula, however, different lot numbers of raw materials can be used from batch to batch which can lead to slight variations in media appearance and/or performance.This complaint cannot be confirmed.Bd will continue to trend dcm complaints for this issue.
 
Event or Problem Description
It was reported while using bd bbl¿ mueller hinton ii agar that insufficient and heterogenous growth of an unspecified number of patient samples has been observed across multiple batches since (b)(6) 2024.The customer prepared the dehydrated culture media by sterilizing the base, adding 100ml of horse blood, adding 900 ml of water, and adjusting the ph to 7.20±0.2.There was no health impact or consequence reported.

Brand Name
BD BBL¿ MUELLER HINTON II AGAR
Common Device Name
CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21427239
Report Number1119779-2025-00102
Device Sequence Number18083532
Product Code JTZ
UDI-Device Identifier00382902114383
UDI-Public(01)00382902114383(11)221004(17)260531(10)2277799
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2026
Device Catalogue Number211438
Device Lot Number2277799
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown